Alert archive / Louisiana / Heat Advisories in 2021
Heat Advisory 8, NWS Lake Charles, LA
NWS Lake Charles, LA issued this heat advisory at Jul 31, 2021, 3:53 PM CDT for 4 counties in Texas; 10 parishes in Louisiana. It took effect at Aug 1, 2021, 11:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jul 31, 2021, 3:53 PM CDT (20:53 UTC)
- In effect from
- Aug 1, 2021, 11:00 AM CDT
- Expired
- Aug 1, 2021, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Lake Charles, LA
Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Vernon Parish, LA, Hardin County, TX, Jasper County, TX, Newton County, TX, Tyler County, TX
The radar
The Ft Polk radar (KPOE), 58 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.9 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2274 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 811 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
121 WWUS74 KLCH 312053 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 353 PM CDT Sat Jul 31 2021 LAZ028-029-033-010500- /O.NEW.KLCH.HT.Y.0008.210801T1600Z-210802T0000Z/ /O.CON.KLCH.HT.Y.0007.000000T0000Z-210801T0000Z/ Rapides-Avoyelles-St. Landry- Including the cities of Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, Simmesport, Mansura, Lawtell, Opelousas, and Eunice 353 PM CDT Sat Jul 31 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 7 PM CDT SUNDAY... * WHAT...For the first Heat Advisory, heat index values up to 110. For the second Heat Advisory, heat index values up to 110 expected. * WHERE...Rapides, Avoyelles and St. Landry Parishes. * WHEN...For the first Heat Advisory, until 7 PM CDT this evening. For the second Heat Advisory, from 11 AM to 7 PM CDT Sunday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ LAZ027-030>032-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 010000- /O.CON.KLCH.HT.Y.0007.000000T0000Z-210801T0000Z/ Vernon-Beauregard-Allen-Evangeline-Calcasieu-Jefferson Davis- Acadia-Lafayette-Upper St. Martin-Vermilion-Iberia-St. Mary- Lower St. Martin-West Cameron-East Cameron-Tyler-Hardin-Jefferson- Orange-Northern Jasper-Northern Newton-Southern Jasper- Southern Newton- Including the cities of Fort Polk, Pickering, Leesville, Slagle, Bundick Lake, De Ridder, Fields, Oretta, Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, Reddell, Lake Charles, Sulphur, Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, Town Bluff, Fred, Hillister, Ivanhoe, Spurger, Warren, Woodville, Lumberton, Silsbee, Beaumont, Sabine Pass, Sea Rim State Park, Orange, Vidor, Bridge City, Holly Springs, Jasper, Kirbyville, Magnolia Springs, Mt. Union, Roganville, Burkeville, Farrsville, Jamestown, Newton, Wiergate, Bleakwood, Call, Gist, Buna, Evadale, and Deweyville 353 PM CDT Sat Jul 31 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Heat index values up to 110 expected. * WHERE...Portions of central, south central, southwest and west central Louisiana and southeast Texas. * WHEN...From 10 AM this morning to 7 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
3 follow-up statements
296 WWUS74 KLCH 010035 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 735 PM CDT Sat Jul 31 2021 LAZ028-029-033-011100- /O.CON.KLCH.HT.Y.0008.210801T1600Z-210802T0000Z/ Rapides-Avoyelles-St. Landry- Including the cities of Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, Simmesport, Mansura, Lawtell, Opelousas, and Eunice 735 PM CDT Sat Jul 31 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM CDT SUNDAY... * WHAT...Heat Advisory, heat index values up to 110 expected. * WHERE...Rapides, Avoyelles and St. Landry Parishes. * WHEN...From 11 AM to 7 PM CDT Sunday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
884 WWUS74 KLCH 010849 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 349 AM CDT Sun Aug 1 2021 LAZ027-030>032-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 011700- /O.EXA.KLCH.HT.Y.0008.210801T1600Z-210802T0000Z/ Vernon-Beauregard-Allen-Evangeline-Calcasieu-Jefferson Davis- Acadia-Lafayette-Upper St. Martin-Vermilion-Iberia-St. Mary- Lower St. Martin-West Cameron-East Cameron-Tyler-Hardin-Jefferson- Orange-Northern Jasper-Northern Newton-Southern Jasper- Southern Newton- Including the cities of Fort Polk, Pickering, Leesville, Slagle, Bundick Lake, De Ridder, Fields, Oretta, Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, Reddell, Lake Charles, Sulphur, Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, Town Bluff, Fred, Hillister, Ivanhoe, Spurger, Warren, Woodville, Lumberton, Silsbee, Beaumont, Sabine Pass, Sea Rim State Park, Orange, Vidor, Bridge City, Holly Springs, Jasper, Kirbyville, Magnolia Springs, Mt. Union, Roganville, Burkeville, Farrsville, Jamestown, Newton, Wiergate, Bleakwood, Call, Gist, Buna, Evadale, and Deweyville 349 AM CDT Sun Aug 1 2021 ...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...Heat index values up to 109 expected. * WHERE...Portions of central, south central, southwest and west central Louisiana and southeast Texas. * WHEN...From 11 AM this morning to 7 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ LAZ028-029-033-011700- /O.CON.KLCH.HT.Y.0008.210801T1600Z-210802T0000Z/ Rapides-Avoyelles-St. Landry- Including the cities of Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, Simmesport, Mansura, Lawtell, Opelousas, and Eunice 349 AM CDT Sun Aug 1 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...Heat index values up to 113 expected. * WHERE...Avoyelles, Rapides and St. Landry Parishes. * WHEN...From 11 AM this morning to 7 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ 13
025 WWUS74 KLCH 011514 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 1014 AM CDT Sun Aug 1 2021 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 020000- /O.CON.KLCH.HT.Y.0008.210801T1600Z-210802T0000Z/ Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- Including the cities of Fort Polk, Pickering, Leesville, Slagle, Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, Simmesport, Mansura, Bundick Lake, De Ridder, Fields, Oretta, Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, Reddell, Lawtell, Opelousas, Eunice, Lake Charles, Sulphur, Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, Town Bluff, Fred, Hillister, Ivanhoe, Spurger, Warren, Woodville, Lumberton, Silsbee, Beaumont, Sabine Pass, Sea Rim State Park, Orange, Vidor, Bridge City, Holly Springs, Jasper, Kirbyville, Magnolia Springs, Mt. Union, Roganville, Burkeville, Farrsville, Jamestown, Newton, Wiergate, Bleakwood, Call, Gist, Buna, Evadale, and Deweyville 1014 AM CDT Sun Aug 1 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Heat index values up to 113 expected. * WHERE...Portions of central, south central, southwest Louisiana and southeast Texas. * WHEN...From 11 AM this morning to 7 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this heat advisory went out at Jul 31, 12:44 PM CDT, 3 hours 9 minutes earlier.
Area forecast discussion, Jul 31, 12:44 PM CDT, 3 hours 9 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1244 PM CDT Sat Jul 31 2021
.DISCUSSION...
18Z 31JULY2021 TAFs
&&
.AVIATION...
We can expect VFR conditions through the end of this forecast
period with exception to some patchy fog tomorrow morning possibly
at KAEX. Strayed away from mentioning VCTS this afternoon due to
low PoPs and widely isolated activity in the models.
87 and 11
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 76 97 75 90 / 10 40 50 80
LCH 78 94 78 92 / 10 40 40 70
LFT 77 95 77 92 / 10 50 40 80
BPT 77 94 77 93 / 10 30 30 60
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Heat Advisory until 7 PM CDT this evening for LAZ027>033-041>045-
052>055-073-074.
TX...Heat Advisory until 7 PM CDT this evening for TXZ180-201-215-216-
259>262.
GM...None.
&&Hazardous weather outlook, Jul 31, 3:52 PM CDT, 1 minute before
Hazardous Weather Outlook National Weather Service Lake Charles LA 352 PM CDT Sat Jul 31 2021 LAZ027-030>032-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 012100- Vernon-Beauregard-Allen-Evangeline-Calcasieu-Jefferson Davis-Acadia- Lafayette-Upper St. Martin-Vermilion-Iberia-St. Mary- Lower St. Martin-West Cameron-East Cameron-Tyler-Hardin-Jefferson- Orange-Northern Jasper-Northern Newton-Southern Jasper- Southern Newton- 352 PM CDT Sat Jul 31 2021 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Isolated showers and thunderstorms are possible this afternoon, mainly along and south of the I-10 corridor. No severe thunderstorms are expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hot and humid conditions are expected again on Sunday, with peak heat index values ranging from 105 to 110 degrees. Scattered showers and thunderstorms are also possible, but no severe thunderstorms are expected at this time. More widespread shower and thunderstorm activity is expected Monday and Tuesday as a weak frontal boundary slowly moves south through the area. Rain chances then decrease for the mid to latter part of the week. No severe thunderstorms are expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LAZ028-029-033-012100- Rapides-Avoyelles-St. Landry- 352 PM CDT Sat Jul 31 2021 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 7 PM CDT SUNDAY... This Hazardous Weather Outlook is for central Louisiana. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Isolated showers and thunderstorms are possible this afternoon, mainly along and south of the I-10 corridor. No severe thunderstorms are expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Hot and humid conditions are expected again on Sunday, with peak heat index values ranging from 105 to 110 degrees. Scattered showers and thunderstorms are also possible, but no severe thunderstorms are expected at this time. More widespread shower and thunderstorm activity is expected Monday and Tuesday as a weak frontal boundary slowly moves south through the area. Rain chances then decrease for the mid to latter part of the week. No severe thunderstorms are expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-012100- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 352 PM CDT Sat Jul 31 2021 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Scattered showers and thunderstorms are possible on Sunday, but no severe thunderstorms are expected at this time. More widespread shower and thunderstorm activity is expected Monday through Wednesday as a weak frontal boundary slowly moves south through the area. Rain chances then decrease toward the latter part of the week. No severe thunderstorms are expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 31, 3:24 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
324 PM CDT Sat Jul 31 2021
LAZ054-055-312100-
Lower St. Martin LA-St. Mary LA-
324 PM CDT Sat Jul 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL ST. MARY AND
SOUTHEASTERN ST. MARTIN PARISHES UNTIL 400 PM CDT...
At 324 PM CDT, Doppler radar was tracking a strong thunderstorm near
Patterson Memorial Airport, or near Patterson, moving west at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Franklin, Patterson, Baldwin, Patterson Memorial Airport, Charenton
and Centerville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2964 9131 2972 9158 2974 9162 2975 9160
2976 9162 2976 9164 2975 9163 2975 9162
2974 9163 2974 9164 2975 9166 2976 9169
2976 9170 2994 9153 2981 9125
TIME...MOT...LOC 2024Z 105DEG 9KT 2975 9137
RuaThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 3:24 PM CDT | Special Weather Statement | LCH | St. Mary | 36 min |
| Jul 31, 4:33 PM CDT | Special Weather Statement | LCH | Saint Martin | 42 min |
| Jul 31, 6:16 PM CDT | Special Weather Statement | LCH | Lafayette | 44 min |
Nearby
Heat Advisories in Louisiana, 2021Heat Advisories in Texas, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.